MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. ROD GRIPPER; CLAMP, SURGICAL, GENERAL & PLASTIC SURGERY

ZIMMER BIOMET SPINE INC. ROD GRIPPER; CLAMP, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 07.02100.001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference report 3012447612-2022-00185.
 
Event or Problem Description
It was reported that the pivot screw closest to the tip of two vitality rod grippers broke intra-operatively, making them unusable.The polaris grippers were used to complete the surgery without patient impacts.This is report two of two for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: the returned devices match the information in the complaint file and were examined.Visual inspection revealed that the middle screw was missing from both devices.Potential root cause.A definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimvie¿s control.Device usage: this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.

Brand Name
ROD GRIPPER
Common Device Name
CLAMP, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key15179057
Report Number3012447612-2022-00186
Device Sequence Number20386557
Product Code GDJ
UDI-Device Identifier00889024010338
UDI-Public(01)00889024010338(10)63028625
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02100.001
Device Lot Number63028625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age18 YR
Patient SexMale